Jump to content
ACN Latitudes Forums

loud vocal tics again, need some urgent help!


Recommended Posts

hello again,

 

I need urgent some advice.

we are 6 month post IVIG;

my ds 12 is on Augmentin but this terrible loud vocal tic is back again!!!! We will probably get another IVIG in 1 - 2 month, but in the meantime he can not funktion properly with this loud screaming tic.

 

 

4 days ago we raised up the abx dosage up to 2 mg per day (augmentin), but with no sucsess. He is not geting any better. He is also taking probiotics and Nystatin for Candida which was found in a troat culture.

 

is there anything else we can try to help him to stop the screaming???

 

 

Looking forward to Your answers

Link to post
Share on other sites

I had switched probiotics to the pearl brand. Shortly after this, our son started with tics which got worse. After several weeks I totally eliminated probiotics and within a few days tics were slowly stopping. It has been about 3 -4 weeks now and NO more tics! I told his Dr. and he thinks it was the probiotics. He (dr.) wasn't big on them anyway.

 

I don't know if this is a problem for your child but thought I would share. Hope it gets better soon!

Link to post
Share on other sites

I had switched probiotics to the pearl brand. Shortly after this, our son started with tics which got worse. After several weeks I totally eliminated probiotics and within a few days tics were slowly stopping. It has been about 3 -4 weeks now and NO more tics! I told his Dr. and he thinks it was the probiotics. He (dr.) wasn't big on them anyway.

 

I don't know if this is a problem for your child but thought I would share. Hope it gets better soon!

So your doctor doesn't think probiotics are necessary with abx?

Link to post
Share on other sites

Make sure there is no Streptococcus thermophilus in your probiotic. I made the mistake of giving my son one with it and his reaction was immediate.

Also streptococcus thermophilus has started being called by another name in some probiotics as well, I just can't recall the article where it discusses this. Maybe someone else can chime in.

Link to post
Share on other sites

I had switched probiotics to the pearl brand. Shortly after this, our son started with tics which got worse. After several weeks I totally eliminated probiotics and within a few days tics were slowly stopping. It has been about 3 -4 weeks now and NO more tics! I told his Dr. and he thinks it was the probiotics. He (dr.) wasn't big on them anyway.

 

I don't know if this is a problem for your child but thought I would share. Hope it gets better soon!

So your doctor doesn't think probiotics are necessary with abx?

 

 

This particular Dr. who is heading up DS case does not believe they are necessary. I checked with Chief of gastroenterology & hepatology at Tulane who also treated son and he said "probiotics are fine" So...although I have always been a believer in probiotics I have seen a drastic change for the better in stopping them. We may try them again and see what happens. Everything with this illenss seems to be a "wait and see" treatment. It makes it hard because no two cases are alike.

Link to post
Share on other sites

Mmm.... Every doctor I have consulted with strongly recommends probiotics when using antibiotics. I think 2 mg is too much. My son was on 1/4 that. Also, Ibuprofen works great but can cause stomach bleeding so use it for short periods of time and try to eliminate inflammatory triggers from his diet (sugar is my son's). I have also been experimenting with natural anti inflammatories. There are many suggestions in this board; arnica, curcumim, omega oils...

Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×
×
  • Create New...